MAUDE Adverse Event Report: STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED

STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Model Number HAR36R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hysterectomy with a reprocessed harmonic scalpels/shears and the blade tip broke.It was described to have looked like the entire tip of the jaw was there but that the hinge may have broken, but all contents were there.Another like device was used to complete the procedure.There was no patient consequence.
 
Additional Manufacturer Narrative
The device has not yet been returned for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a hysterectomy with a reprocessed harmonic scalpels/shears and the blade tip broke.The original trayform package, label and originally supplied torque wrench were returned on 7-dec-2021.The returned device was examined.The device serial number is (b)(6) which links it to lot 2140391.There is no observed structural damage to the housing or shaft of the device.The device appears to be clean and unused.The blade is observed to be whole and intact.It is observed that the blade tip is not broken.It is observed that the clamp arm, while still attached to the jaw hinge pins, it is not attached to the slide linkage slots.Under magnification the slide linkage slots are broken and bent backwards.It appears the clamp arm was forcibly bent backwards, breaking the slide linkage slots, preventing the clamp arm from opening and closing.While the tissue pad appears in position, whole and intact, the back corner of the pad has been bent upwards by an unknown object.While the slide linkage has been damaged, the blade rod and clamp arm are still attached, nothing is detached.The device's electrical functionality was examined.It was plugged into generator g11.The generator noted it was identifying the device and proceeded to the "system ready" screen and both the max and min buttons operated.The reported issue of a broken blade is not confirmed.However, the analysis will also code the damaged jaws.As product was removed from its packaging and handled in an unknown manner, no conclusion is determined as to what may have caused the observed damage, though this is indicative of contact with some type of instrument or surface with excessive force.The device history record for lot 2140391 was reviewed, and the device passed all visual and functional criteria prior to being distributed to the customer.A manufacturing record evaluation was conducted as there were no identified non-conformances.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC SCALPELS/SHEARS
Common Device Name
ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12962192
Report Number2134070-2021-00029
Device Sequence Number16582151
Product Code NUJ
UDI-Device Identifier10888551045117
UDI-Public10888551045117
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K161086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model NumberHAR36R
Device Catalogue NumberHAR36R
Device Lot Number2140391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown